Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 161, NWS Kansas City, MO

October 9, 2014Clay County, Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 9, 2014, 7:36 AM CDT for Clay County, Ray County, Missouri. It took effect at Oct 9, 2014, 11:21 AM CDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Oct 9, 2014, 7:36 AM CDT (12:36 UTC)
In effect from
Oct 9, 2014, 11:21 AM CDT
Expired
Oct 10, 2014, 1:48 PM CDT
In force
26 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fishing River near Mosby (MBYM7).

Action stage
12 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WGUS43 KEAX 091236
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
736 AM CDT THU OCT 9 2014
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Fishing River near Mosby affecting Clay and Ray Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC047-177-101236-
/O.NEW.KEAX.FL.W.0161.141009T1621Z-141010T1848Z/
/MBYM7.1.ER.141009T1621Z.141009T1700Z.141009T1848Z.NO/
736 AM CDT THU OCT 9 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Fishing River near Mosby.
* from this morning to Friday afternoon.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.6 
  feet this afternoon.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on 
  west road is impassable.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18   Not Available      18.6 this afternoon
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

$$
2 follow-up statements
160 
WGUS83 KEAX 092019
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
319 PM CDT THU OCT 9 2014
   
...The Flood Warning is cancelled for the following river in 
Kansas...

  Delaware River near Muscotah affecting Atchison County.

...The Flood Warning continues for the following rivers in 
Missouri...Kansas...

  Fishing River near Mosby affecting Clay and Ray Counties.

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-092049-
/O.CAN.KEAX.FL.W.0159.000000T0000Z-141010T1827Z/
/MSCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
319 PM CDT THU OCT 9 2014

The Flood Warning is cancelled for
  The Delaware River near Muscotah.
* At  3:01 PM Thursday the stage was 23.5 feet.
* Flood stage is 27.0 feet.
* Forecast...The river crested below flood stage at 24.5 feet. The 
  river will continue to fall to 12.2 feet by Friday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Delaware River
  Muscotah        27   23.5   Thu 03 PM   18.9 this evening
     
&&
  
LAT...LON 3957 9557 3957 9550 3937 9547 3937 9554 3945 9556

  

$$

MOC047-177-102019-
/O.EXT.KEAX.FL.W.0161.000000T0000Z-141011T0006Z/
/MBYM7.1.ER.000000T0000Z.141009T2100Z.141010T0006Z.NO/
319 PM CDT THU OCT 9 2014

The Flood Warning continues for
  The Fishing River near Mosby.
* until Friday evening.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.0 
  feet late this afternoon.
* At 18.0 feet...Fields near mosby flood and a low-water crossing on 
  west road is impassable.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18   Not Available      20.0 late this afternoon
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

$$

KSC005-103-102019-
/O.EXT.KEAX.FL.W.0160.000000T0000Z-141011T1312Z/
/ESTK1.2.ER.141009T1846Z.141010T0000Z.141010T1312Z.NO/
319 PM CDT THU OCT 9 2014

The Flood Warning continues for
  The Stranger Creek at Easton.
* until Saturday morning.
* At  9:25 AM Thursday the stage was 14.5 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 20.0 feet by this evening. The river will fall below 
  flood stage by Friday morning.
* At 20.0 feet...All roads out of easton except for highway 192 west 
  of 231st street in easton are closed.
* At 19.5 feet...Highway 192 just east of easton is closed due to 
  swift current of water over the road.
* At 18.0 feet...1st street in easton and 231st street north and 
  south of easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   14.5   Thu 09 AM   20.0 this evening
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$
301 
WGUS83 KEAX 100103
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
803 PM CDT THU OCT 9 2014
   
...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Fishing River near Mosby affecting Clay and Ray Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC047-177-100133-
/O.CAN.KEAX.FL.W.0161.000000T0000Z-141011T0006Z/
/MBYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
803 PM CDT THU OCT 9 2014

The Flood Warning is cancelled for
  The Fishing River near Mosby.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast below flood stage with a maximum 
  value of 15.8 feet tonight.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18                      15.8 tonight
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 9, 6:54 AM CDT, 42 minutes earlier.

Area forecast discussion, Oct 9, 6:54 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 AM CDT Thu Oct 9 2014

.DISCUSSION...
Issued at 508 AM CDT THU OCT 9 2014

Heavy rain event is ongoing across the northern part of the forecast
area. These thunderstorms are being driven by a very moist air mass
moving northward out of the Southern Plains. Precipitable water
values with this system are approaching 1.5 to 1.75 inches in the
atmosphere. This will bring ample ingredients for a heavy rain event
to continue through the rest of Thursday, and into Friday. Ongoing
thunderstorms are moving across Northern Missouri, but with time this
corridor of rain will push south as a surface ridge moves across the
Northern Plains with drier air, eventually bringing less rain to far
Northern Missouri, and more toward southern Missouri. The low level
jet will eventually become more veered with time, causing the storm
activity to be more centered over the Interstate 70 corridor and
points south through the day on Thursday. But in the meantime expect
moderate to heavy rain to persist area-wide through at least the mid
day to early afternoon. The severe weather threat appears to be on
the wane as current values of MU CAPE appear to be around 1000 J/KG
with effective shear values of around 35 kts. Expect the moderate to
heavy rain to persist through the rest of today, and last into the
early morning hours on Friday, before the main axis of precip moves
south of the area.

By mid day on Saturday most of the forecast area will be dry, with
perhaps the exception of the far southern row of counties. The next
batch of rain could move into the area as early as Sunday evening as
another deep mid level trough pushes into the area. Prior to the
trough moving in the atmosphere will likely be primed with another
batch of warm/moist air, which will bring enough fuel for another
round of heavy rain. At this time it appears that the heaviest rain
could miss the area to the south, but changes in the track and timing
could occur. All in all, through the next several days (including the
ongoing heavy rain event) much of the area could see upward of 1-3
inches, with some locations receiving as much as 5+ inches of rain.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 654 AM CDT THU OCT 9 2014

Long duration aviation restrictions expected at area terminals today
with several rounds of shwrs and storms anticipated right through
tonight. Right now...main resections appear to reside in the MVFR
category...however heavy downpours will be capable of temporary IFR
restrictions through the period. Initial activity current seen on
radar should begin to head east this morning...with a temporary lull
expected from late morning through mid-afternoon. With a fair amount
of insatiability present...isolated storms will remain possible
through the day however...and thus have elected to maintain the VCTS
mention. By this evening...next round of shwrs/storms expected to
move in to the area as the remnant moisture associated with Tropical
Storm Simon approaches. This will lead to a gradual decrease in
already poor flight categories through the overnight hrs. Winds
through the period will remain from the east and northeast between
8-13 kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH through Friday evening FOR KSZ025-057-060-102>105.

MO...FLOOD WATCH through Friday evening FOR MOZ012>014-020>023-
     028>033-037>040-043>046-053-054.

&&

DISCUSSION...Leighton
AVIATION...32
Hazardous weather outlook, Oct 9, 5:39 AM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
539 AM CDT THU OCT 9 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
539 AM CDT THU OCT 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TODAY AND
 TONIGHT. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...STORMS WILL BE
 CAPABLE OF HEAVY RAINFALL AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 SHOWERS AND STORMS WILL CONTINUE ACROSS THE AREA ON FRIDAY. WITH
 HIGH LEVELS OF ATMOSPHERIC MOISTURE IN PLACE...STORMS WILL AGAIN BE
 CAPABLE OF HEAVY RAIN AND POSSIBLE FLOODING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 10:30 PM CDTSpecial Weather StatementEAXCooper, Pettis30 min
Oct 9, 12:19 AM CDTSpecial Weather StatementEAXHarrison41 min
Oct 9, 1:55 AM CDTAreal Flood AdvisoryEAXPlatte4 hr
Oct 9, 5:57 AM CDTAreal Flood AdvisoryEAXBuchanan, Clay, Clinton, Platte4 hr
Oct 9, 8:01 AM CDTRiver Flood WarningEAXJohnson, Pettis71 hr
Oct 9, 8:01 AM CDTRiver Flood WarningEAXCooper, Saline5 days
Oct 9, 8:01 AM CDTRiver Flood WarningEAXCooper56 hr
Oct 9, 8:01 AM CDTRiver Flood WarningEAXCooper69 hr
Oct 9, 9:49 AM CDTRiver Flood WarningEAXCass, Henry, Johnson70 hr
Oct 9, 9:52 AM CDTAreal Flood WarningEAXBuchanan, Clay, Clinton, Platte9 hr
Oct 9, 2:01 PM CDTRiver Flood WarningEAXCarroll62 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.